Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

March 31, 2012Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Mar 31, 2012, 3:22 PM EDT for Miami-Dade County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2012, 3:22 PM EDT (19:22 UTC)
Expired
Mar 31, 2012, 3:45 PM EDT
In force
23 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 33 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WWUS82 KMFL 311922
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EDT SAT MAR 31 2012

FLZ074-173-311945-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL 
322 PM EDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MIAMI-DADE COUNTY 

* UNTIL 345 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  THUNDERSTORM NEAR CORAL GABLES...AND MOVING EAST AT 20 MPH.

* THE STORM WILL AFFECT...
  LITTLE HAVANA...
  MIAMI...
  MIAMI SHORES...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 45 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...THIS THUNDERSTORM SHOWS DEVELOPING WEAK ROTATION AND ARE IN AN
ENVIRONMENT FAVORABLE FOR FUNNEL CLOUD FORMATION.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2589 8011 2576 8013 2575 8015 2583 8014
      2585 8015 2588 8015 2582 8018 2576 8018
      2575 8017 2576 8018 2575 8019 2573 8029
      2579 8033 2594 8013 2591 8010
TIME...MOT...LOC 1921Z 262DEG 16KT 2576 8026

$$

GREGORIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 2:37 PM EDT, 45 minutes earlier.

Area forecast discussion, Mar 31, 2:37 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
237 PM EDT SAT MAR 31 2012

.DISCUSSION...
SERIES OF SHORTWAVES THROUGH SOUTHERN END OF EASTERN U.S. TROUGH
HELPING TO SET OFF SHOWERS AND THUNDERSTORMS OVER THE EASTERN GULF
OF MEXICO AND NORTHERN/CENTRAL FLORIDA PENINSULA THIS AFTERNOON.
OVER SOUTH FLORIDA, DAYTIME HEATING AND SEA BREEZES PRODUCING
SCATTERED SHOWERS AND ISOLATED TSTMS FROM HENDRY COUNTY TO MIAMI-
DADE COUNTY THIS AFTERNOON. AS THE FIRST SHORTWAVE MOVES ACROSS
NORTH FLORIDA THIS AFTERNOON AND EARLY THIS EVENING, EXPECT
CURRENT CONVECTION TO CONTINUE AND SPREAD EAST, AFFECTING THE
EASTERN HALF OF THE FORECAST AREA. SECOND SHORTWAVE CURRENTLY OVER
WESTERN GULF OF MEXICO WILL CLIP SOUTH FLORIDA LATE TONIGHT,
KEEPING A SLIGHT CHANCE OF SHOWERS OVERNIGHT AS MOIST WESTERLY LOW
LEVEL FLOW REMAINS IN PLACE. SOME PATCHY FOG ALSO POSSIBLE LATE
TONIGHT OVER THE INTERIOR WITH PLENTY OF LOW LEVEL MOISTURE.

SFC TROUGH WILL MOVE OFF THE SOUTHEAST U.S. COAST EARLY SUNDAY
AND LEAVE WEAK SFC HIGH OVER GULF OF MEXICO EXTENDING OVER THE
FLORIDA PENINSULA THROUGH EARLY NEXT WEEK. ALOFT, SOME RIDGING WILL
TAKE PLACE FOR SUNDAY AND MONDAY BEFORE ANOTHER SHORTWAVE TROUGH
APPROACHES FLORIDA ON TUESDAY. DRIER AIR WILL FILTER OVER THE
REGION SUNDAY AND MONDAY, WHICH WILL LEAD TO WARMER DAYTIME
TEMPERATURES. HIGHS ARE FORECAST TO APPROACH 90 DEGREES OVER THE
INTERIOR OF THE PENINSULA WITH MID TO UPPER 80S NEAR THE COASTS
ALL THE WAY THROUGH TUESDAY. THE DRIER AIR WILL LIMIT ANY
CONVECTION THAT DOES DEVELOP OVER THE NEXT COUPLE OF DAYS, BUT
AFTERNOON SEA BREEZES WILL ENHANCE CONVERGENCE AND COULD DEVELOP
AN ISOLATED SHOWER OR TWO SUNDAY AFTERNOON FROM LAKE OKEECHOBEE TO
THE SE TIP OF THE PENINSULA. SIMILAR PATTERN POSSIBLE ON MONDAY
AND TUESDAY BUT DECIDED TO CARRY A "SILENT" 10 PERCENT (NO MENTION
IN ZONES) FOR THE MONDAY AND TUESDAY PERIODS. SUBSEQUENT FORECAST
CAN DETERMINE IF LOW-END POPS NEED TO BE INTRODUCED INTO THE
FORECAST FOR THESE TIME FRAMES.

FOR WEDNESDAY THROUGH THE END OF NEXT WEEK...SFC RIDGE REMAINS IN
PLACE ACROSS SOUTH FLORIDA, CONTINUING THE MOSTLY DRY AND WARM
WEATHER PATTERN INTO THE FIRST WEEK OF APRIL.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD OUTSIDE
ANY ISOLATED TO SCATTERED SHOWER ACTIVITY THAT MAY AFFECT THE
SOUTHEAST COAST TERMINALS WHEN MVFR CONDITIONS WOULD BE POSSIBLE.
EAST COAST SEA BREEZE WILL BRING SSE WINDS FROM PBI TO MIA INTO
LATE AFTERNOON OR EARLY EVENING BUT THAT SHOULD TRANSITION TO
LIGHT SWLY OVERNIGHT ALL TERMINALS WITH LIGHT WNW WINDS OF 5 TO 10
KNOTS BY TOMORROW MID MORNING. AT APF SOUTHWEST COAST SEA BREEZE
WILL WEAKEN BY LATE AFTERNOON/EARLY EVENING.

&&

.MARINE...
ASIDE FROM SEA BREEZES NEAR THE COAST DURING THE AFTERNOON, MOSTLY
LIGHT AND VARIABLE WINDS CAN BE EXPECTED OVER THE NEXT FEW DAYS.
EASTERLY FLOW BRIEFLY SETS IN ON TUESDAY, THEN BACK TO LIGHT AND
VARIABLE WEDNESDAY THROUGH FRIDAY AS THE HIGH PRESSURE AREA
SETTLES OVER SOUTH FLORIDA.

&&

.FIRE WEATHER...
DRIER AIR OVER AREA SUNDAY THROUGH TUESDAY ALONG WITH WARM
TEMPERATURES WILL DROP MINIMUM DAYTIME RELATIVE HUMIDITY VALUES
TO THE 35-40 PERCENT RANGE OVER MOST OF THE AREA. THIS WILL HAVE
TO BE WATCHED FOR POSSIBLE FIRE STATEMENTS OR EVEN WARNINGS,
ESPECIALLY IF THE DRIER NAM MODEL ENDS UP VERIFYING. PATCHY FOG
EXPECTED INTERIOR SECTIONS TONIGHT AS WELL AS SUNDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  85  67  87 / 10 10 -  10
FORT LAUDERDALE  69  85  69  86 / 10 10 -  10
MIAMI            69  86  69  87 / 10 10 -  10
NAPLES           68  85  67  86 / 10 10 -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

PUBLIC/MARINE...59/MOLLEDA
AVIATION/RADAR/FIRE...52/SANTOS
Hazardous weather outlook, Mar 31, 10:00 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1000 AM EDT SAT MAR 31 2012

AMZ610-630-FLZ063-066>075-168-172>174-010000-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
1000 AM EDT SAT MAR 31 2012

...SLIGHT CHANCE OF THUNDER LAKE OKEECHOBEE REGION AND EAST COAST TODAY...
...SLIGHT RISK OF RIP CURRENTS COLLIER COUNTY AND ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A CHANCE OF SHOWERS TODAY WITH A SLIGHT CHANCE
OF THUNDERSTORMS AROUND THE LAKE OKEECHOBEE REGION AND SOUTHEAST FLORIDA
COAST TODAY. THE MAIN POTENTIAL IMPACT WITH THIS ACTIVITY AT THIS TIME
IS AN OCCASIONAL LIGHTNING STRIKE AND BRIEF GUSTY WINDS.

RIP CURRENTS: A SOUTHEAST TO SOUTH WIND OF 10 TO 15 MPH ALONG THE
ATLANTIC COAST AND A SOUTH TO SOUTHWEST WIND OF 10 MPH ALONG
COASTAL COLLIER COUNTY WILL RESULT IN A SLIGHT RISK OF RIP
CURRENTS AT ALL SOUTH FLORIDA BEACHES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Mar 31, 3:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
322 PM EDT SAT MAR 31 2012

FLZ074-173-311945-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
322 PM EDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 345 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  THUNDERSTORM NEAR CORAL GABLES...AND MOVING EAST AT 20 MPH.

* THE STORM WILL AFFECT...
  LITTLE HAVANA...
  MIAMI...
  MIAMI SHORES...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 40 TO 45 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...THIS THUNDERSTORM SHOWS DEVELOPING WEAK ROTATION AND ARE IN AN
ENVIRONMENT FAVORABLE FOR FUNNEL CLOUD FORMATION.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2589 8011 2576 8013 2575 8015 2583 8014
      2585 8015 2588 8015 2582 8018 2576 8018
      2575 8017 2576 8018 2575 8019 2573 8029
      2579 8033 2594 8013 2591 8010
TIME...MOT...LOC 1921Z 262DEG 16KT 2576 8026

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:27 PM EDTTornado WarningMFLMiami-Dade11 min
Mar 31, 3:42 PM EDTSpecial Marine WarningMFL33 min
Mar 31, 3:44 PM EDTSpecial Marine WarningMFL35 min
Mar 31, 4:21 PM EDTSpecial Weather StatementMFLPalm Beach24 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.